T3 two weeks in, don't feel anything

I have been on T3 for my second week, however I don't feel a slight improvement, I am taking 50 mcg of Cytomel from Pfizer.

My muscle twitching is bad as well, not since I have been taking T3 just generally, I'm getting a lot of it in my face, legs, neck etc; its as if my body is literally shaking. I started on the 25mcg, and moved up after a week. My ears are leaking like crazy I feel as though I am under water and they seem extra sensitive to sound. :(

How long do i wait to see any improvement if any?

I am so Sad, its unbearable

I just want my health and life back.

20 Replies

  • 50mcg Lio? That's quite a large dose - 25mcg was pretty hefty! If you don't mind me asking, who advised you to start with such a high dose? I can't see from earlier posts that you were taking any thyroid hormones before - is that right?

  • the last thyroid meds I took was last year, and it was the combination accella, which was rubbish, so in essence it was like not taking anything. My health slowly deteriorated :(

    I started on Cytomel, 25, because that was the one I purchased after a week I noticed I felt no change, so I have upped the dose.

    I know everyone will assume its high, however all bodies are different and I believe I should feel something by now.

  • Stormx, 50mcg of T3 is equivalent to 150mcg Levothyroxine. It is usual to build up to that dose over 3 or 4 months, not 2 weeks. T3 is not an instant fix. It can take 4-6 weeks for the full impact of a dose to be felt before symptoms start to improve.

    TSH 2.4 and FT4 11.8 doesn't warrant such a high starting dose and you are likely to become very overmedicated. I recommend you reduce your dose to 25mcg and stick with that for 6 weeks and have an FT3 test before increasing further.


  • I started on Cytomel (made by King back then) in much the same way you have, but under supervision. I had been severely depleted for a very long time and it took many months before I noticed even slight improvements, and others took place as the years went by.

    I've recently discovered, however, that I may have cell T3 receptor resistance, which was deduced from some specialised cell tests I've had (there's no specific test for resistance), so I've increased my daily dose to 75 mcg and I'm waiting for improvements.

  • Thyroid resistance/reduced sensitivity to thyroid hormone runs in my family. My son takes 200 mcg of T3 in a single daily dose and many people require this type of supra-physiological dose.

    I have compiled a lot of info on the condition in a Word document (too large to post here) and if interested you can send me a personal message with your email address and I will send it to you.

  • Thank you, Sandy. I'll send a PM.

  • I agree that some people need very high doses. But not to start with. Thyroid hormone supplementation should always start low and build up slowly. Otherwise it's too much of a shock for your body. I'm not surprised you're twitching! Your poor body doesn't know what's hit it!

    Have you tried taking magnesium for your twitches and ears? You could be very low on that, and that will greatly add to your symptoms. :)

  • greygoose

    the twitching is not the T3, I have been twitching for a long while now, I was hoping it would stop now. I have not been on any Thyroid meds since last year so I have been spiralling. :(

    I don't take mag, but have some spray around here somewhere, however I did find that when I take supplements and them sorts, my body does not really reciprocate as it should. so I believe once i get my body back it will receive them better.

  • I doubt the body will fail to reciprocate to a spray as it doesn't go through the digestive system.

  • How are your levels of B12 - VitD - Folate - Ferritin - Iron ? They are all important in the Thyroid story and the journey to wellness....

  • Marz

    I have not checked them of lately, but will when I go back to see my GP I will ask her to test them again.

    I was on Vit D, which the last time was good, in actual fact high.

  • How high is high ? Post all the results when you have them done :-) sometimes we can lose good levels of D VERY quickly.....

  • Marz

    it was real high, I have not had any lately will go and get some again!!!! but the levels were said by my GP and specialists to be good, thats was a while ago though, so I will start those again to.

  • When Medics say things are good - they often mean 'in range '. Where they are in the range is what matters - and mostly they need to be OPTIMAL and not bumping along the bottom :-)

  • Marz

    I was on Iron supplements which made me constipated, then liquid iron which was even worst, I just feel that my body doesn't seem to receive these supplements well, i think i need my thyroid to be in a great place!!!!!

  • But your thyroid won't get to a great place if you have nutritional deficiencies, that's the whole point. You need these nutritients to be able to use the thyroid hormone that you're taking.

    Try taking vit C with your iron, that will avoid the constipation. And if you're constipated, you probably need magnesium...

  • I understand, but I do differ because I want taking Iron for months, and my iron was still very low, I tried the GP iron, Spatone, Elemental Iron and still it would not rise. :(

    I am gonna try some other supplement, on account of what you are saying, I saw a lady way back who suggested I take, a Vit B supplement, womans vit and something else.

    so thank you Greygoose

    I will get right on it

  • :)

  • You would need to raise your dose..go by symptom relief, not size of the dose or labs.. If you have leaking ears, losing fluid thru the ear? That would be a cerebral spinal fluid leak and you need to go to the hospital.

  • I remember at one point they were ringing, my ears that is, but i read somewhere that has something to do with low B12, which i did start taking at one point.

You may also like...